Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

  1. #1
    Join Date
    Jul 2016
    Posts
    1,571

    Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    2 days ago I was taken off effexor (7mg x2 times a day) and placed on paroxetine.

    I'm currently on 20mg once a day first week and I'll be moving up eat week until I'm at max dose. That's their plan.

    I've taken them in the mornings and I didn't realize they need to be taken with food. I've noticed both days I get intense stomach cramps before pooping. It's painful. This only happened since I switched meds and it will last all morning back and forth to the toilet until everything is out. I don't know how there's so much in me lmfao!

    I had to pause just while writing because I could feel the cramps and had to go to the bathroom. If anybody has ever ate very spicy food and felt the pain of pooping the next day it's exactly like that.

    Could this be effexor withdrawal or paroxetine startup side effects?

  2. #2
    Join Date
    Jan 2017
    Posts
    1,993

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Quote Originally Posted by WiredIncorrectly View Post
    I've taken them in the mornings and I didn't realize they need to be taken with food.
    I see the NHS recommends taking paroxetine with food, but isn't the case elsewhere and I doubt it makes much difference. All serotonergic ADs can and often do initially affect the gut which is by far the most serotonergic organ of the body and food is unlikely to moderate the impact to any significant degree.

    Could this be effexor withdrawal or paroxetine startup side effects?
    Yes, and yes, though probably a little more from the sudden Effexor (venlafaxine) stoppage.

    Are you still taking promazine too?
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Jul 2016
    Posts
    1,571

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Yeah I'm still on the promazine. Doctor said he wants to keep me on them. I've no doubt they're doing something positive but being KO'ed sucks. Had a 2 hour nap just and the dreams are so vivid and strange.

  4. #4
    Join Date
    Jul 2016
    Posts
    1,571

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Stomach issues returned when I woke up. Been back and forth twice so far. How the heck does my body have this much s**t inside it?! So painful. Using a jug and pouring warm water down my back seems to help remove the pain quickly afterwards. Sorry don't want to sound gross.

  5. #5
    Join Date
    Jan 2017
    Posts
    1,993

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Quote Originally Posted by WiredIncorrectly View Post
    Using a jug and pouring warm water down my back seems to help remove the pain quickly afterwards.
    Being on a very sedating med like promazine, plus the stress of switching ADs can affect thinking so please double and triple check the water temperature.

    PS: Ask your pharmacist or GP about hyoscine butylbromide (Buscopan) to reduce the cramping and loperamide (Imodium) for the diarrhoea. In Australia both are available without prescription, but this may not be the case in the UK and I think you should discuss their use with your GP, or pharmacist anyway.
    Last edited by panic_down_under; 08-11-19 at 23:25. Reason: added more info as PS
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6
    Join Date
    Jul 2016
    Posts
    1,571

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Quote Originally Posted by panic_down_under View Post
    Being on a very sedating med like promazine, plus the stress of switching ADs can affect thinking so please double and triple check the water temperature.

    PS: Ask your pharmacist or GP about hyoscine butylbromide (Buscopan) to reduce the cramping and loperamide (Imodium) for the diarrhoea. In Australia both are available without prescription, but this may not be the case in the UK and I think you should discuss their use with your GP, or pharmacist anyway.
    I told the home treatment team today. She agreed it's likely the med switch as it only started happening when I switched. Happened today too but I've been told to take them with food and not in the mornings on an empty stomach.

    Cheers buddy, you've been most helpful.

  7. #7
    Join Date
    Jul 2016
    Posts
    1,571

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Now it's stinging down there, and very sweaty. I ate a samosa about 3 hours ago ... surely that little spice can't be doing that already? I used to be able to eat super spicy food, like ghost chilli curries. These days even a tiny amount of spice gives me GERD and ring sting.

  8. #8
    Join Date
    Dec 2016
    Posts
    1,685

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Take a tums (or whatever the UK equivalent is, I don't remember)

    Did you tell Ian about my theory, James?
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

  9. #9
    Join Date
    Jul 2016
    Posts
    1,571

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Who's Ian lol? The bipolar theory?

    Lucky my anxiety is at bay otherwise I'd be convinced I was poisoned. It's a Sikh holiday today and the Sikh community were handing out free food. My partner was given some fresh cooked samosas. They were spicy. Very generous of them though. The Sikh community feed the homeless and the food is so good.

  10. #10
    Join Date
    Dec 2016
    Posts
    1,685

    Re: Been taken off effexor and out onto paroxetine. Was told to discontinue effexor.

    Ian is panic_down-under. I'm Vee. Yes, the theory is I think you're bipolar and that's why the meds haven't worked for you.

    I love Sikh and Indian food! Maybe I'll make curry for dinner....
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Told to discontinue and in a real panic!
    By BellaLune in forum Sertraline / Zoloft / Lustral
    Replies: 1
    Last Post: 22-07-17, 21:30
  2. Seroxat/paroxetine to effexor/ven
    By dan36 in forum Effexor / Venlafaxine
    Replies: 0
    Last Post: 30-01-14, 17:44
  3. Effexor to Paroxetine
    By licquyd in forum Effexor / Venlafaxine
    Replies: 0
    Last Post: 23-05-11, 12:31
  4. Effexor to Paroxetine
    By licquyd in forum Seroxat / Paroxetine
    Replies: 0
    Last Post: 23-05-11, 12:30
  5. Hi Ho Hi Ho Off Effexor I go go go
    By Shadowwin in forum Effexor / Venlafaxine
    Replies: 12
    Last Post: 30-08-07, 16:49

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •